| Model Number |
AR40E |
| Medical Device Problem Code |
Scratched Material (3020)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
03/02/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(6).All pertinent information available to abbott medical optics has been submitted.
Event or Problem Description
It was reported that a scratch was found on an intraocular lens (iol) before surgery, prior to folding the lens.No patient involvement or injury was reported.No further information was provided.
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 04/12/2017.Device returned to manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection at 10x microscope magnification showed scratches on the lens optic.The customer's reported complaint was verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.The dfu states to examine the lens thoroughly to ensure particles have not become attached to it, and examine the lens optical surfaces for other defects.As a result of the investigation there is no indication of a product quality deficiency and the reported issue was verified.All pertinent information available to abbott medical optics has been submitted.